FDA warns about supplemental testosterone

By: Emily Lunardo | Health News | Thursday, October 27, 2016 - 10:30 AM

FDA warns about supplemental testosterone The FDA has issued warnings about testosterone supplements and related anabolic-androgenic steroids (AAS) as these are easily abused and are associated with an increased risk of heart attacks, personality changes, and infertility. The FDA has stated that labels on all prescribed testosterone products will be reviewed.

Millions of men are currently taking testosterone pills, gels, or injections as a means of boosting physical health and libido.

Anabolic steroids are often prescribed to treat low testosterone along with conditions like delayed puberty, diseases that cause muscle loss, and certain cancers and AIDS. These are synthetic versions of testosterone.

According to the FDA news release, “Testosterone and other AAS are abused by adults and adolescents, including athletes and body builders. Abuse of testosterone, usually at doses higher than those typically prescribed and usually in conjunction with other AAS, is associated with serious safety risks affecting the heart, brain, liver, mental health, and endocrine system.”

“Reported serious adverse outcomes include heart attack, heart failure, stroke, depression, hostility, aggression, liver toxicity, and male infertility. Individuals abusing high doses of testosterone have also reported withdrawal symptoms, such as depression, fatigue, irritability, loss of appetite, decreased libido, and insomnia,” the agency added.


Share this information


People who read this article should try...

Sources:

http://www.fda.gov/Safety/MedWatch/SafetyInformation/SafetyAlertsforHumanMedicalProducts/ucm526151.htm

Popular Stories

Cart Items

Checkout